Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 10, NWS Missoula, MT

February 3, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Feb 3, 2006, 2:22 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Feb 3, 2006, 7:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2006, 2:22 AM PST (10:22 UTC)
In effect from
Feb 3, 2006, 7:00 PM PST
Expired
Feb 4, 2006, 12:11 PM PST
In force
17 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 031022
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
322 AM MST FRI FEB 3 2006


IDZ007-008-032300-
/O.NEW.KMSO.WI.Y.0010.060204T0300Z-060205T0300Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
222 AM PST FRI FEB 3 2006

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST
SATURDAY. 

AN INTENSE SURFACE PRESSURE GRADIENT WILL COMBINE WITH STRONG
UPPER LEVEL WINDS AHEAD OF A VIGOROUS STORM SYSTEM THIS EVENING.
THESE FEATURES WILL PRODUCE WINDY AND GUSTY SOUTH WINDS ACROSS THE
CAMAS PRAIRIE AND SALMON RIVER REGIONS. SUSTAINED SOUTHERLY WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED BY FRIDAY
EVENING THROUGH SATURDAY AFTERNOON. THE CAMAS PRAIRIE COULD
EXPERIENCE WIND GUSTS UP TO 55 MPH AT TIMES. WINDS WILL GRADUALLY
TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT SATURDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KMSO 032141
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
241 PM MST FRI FEB 3 2006

IDZ007-041100-
/O.UPG.KMSO.WI.Y.0010.060204T0300Z-060205T0300Z/
/O.NEW.KMSO.HW.W.0004.060204T0600Z-060205T0000Z/
OROFINO/GRANGEVILLE REGION-
141 PM PST FRI FEB 3 2006

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST SATURDAY FOR THE CAMAS PRAIRIE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
SATURDAY FOR THE CAMAS PRAIRIE. THE WIND ADVISORY IS NO LONGER IN
EFFECT.

VERY STRONG SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60
MPH WILL DEVELOP LATE THIS EVENING THROUGH SATURDAY AFTERNOON.
THE CAMAS PRAIRIE WILL BE THE MAIN AREA AFFECTED BY THESE WINDS.
WINDS WILL INCREASE EARLIER THIS EVENING WITH GUSTS NEAR 45
MPH...BUT THE STRONGEST WINDS ARE EXPECTED AFTER MIDNIGHT. WINDS
WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT
SATURDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ008-041100-
/O.CON.KMSO.WI.Y.0010.060204T0300Z-060205T0300Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
141 PM PST FRI FEB 3 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
PST SATURDAY...

SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED BY THIS EVENING THROUGH SATURDAY AFTERNOON. WINDS
WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT
SATURDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 041008
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
307 AM MST SAT FEB 4 2006

IDZ007-042215-
/O.CON.KMSO.HW.W.0004.000000T0000Z-060205T0000Z/
OROFINO/GRANGEVILLE REGION-
207 AM PST SAT FEB 4 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A VERY STRONG SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60
MPH WILL DEVELOP THIS MORNING THROUGH THIS AFTERNOON. THE CAMAS
PRAIRIE WILL BE THE MAIN AREA AFFECTED BY THESE WINDS. THE WINDS
WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT LATER
THIS AFTERNOON.

$$

IDZ008-042215-
/O.CON.KMSO.WI.Y.0010.000000T0000Z-060205T0300Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
207 AM PST SAT FEB 4 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
ARE EXPECTED BY THIS MORNING THROUGH THIS AFTERNOON. WINDS WILL
GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT LATER THIS
AFTERNOON.

$$
000 
WWUS75 KMSO 042011
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
111 PM MST SAT FEB 4 2006


IDZ007-042115-
/O.CAN.KMSO.HW.W.0004.000000T0000Z-060205T0000Z/
OROFINO/GRANGEVILLE REGION-
1211 PM PST SAT FEB 4 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH
WIND WARNING.

THE STRONG SOUTHERLY WINDS DECREASED LATE THIS MORNING BEHIND A
COLD FRONT THAT MOVED EAST OF THE AREA. AVERAGE WIND SPEEDS ARE
EXPECTED TO BE BELOW 20 MPH THIS AFTERNOON. THEREFORE...THE HIGH
WIND WARNING HAS BEEN CANCELLED.

$$

IDZ008-042115-
/O.CAN.KMSO.WI.Y.0010.000000T0000Z-060205T0300Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
1211 PM PST SAT FEB 4 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY.

THE STRONG SOUTHERLY WINDS DECREASED LATE THIS MORNING BEHIND A
COLD FRONT THAT MOVED EAST OF THE AREA. AVERAGE WIND SPEEDS ARE
EXPECTED TO BE BELOW 20 MPH THIS AFTERNOON. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 3, 2:13 AM PST, 9 minutes earlier.

Area forecast discussion, Feb 3, 2:13 AM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
313 AM MST FRI FEB 3 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...AN UPPER LEVEL
DISTURBANCE WILL CONTINUE TO MOVE THROUGH WESTERN MONTANA THIS
MORNING. THIS DISTURBANCE IS CAUSING A BAND OF SNOW SHOWERS TO
MOVE ACROSS NORTHWEST MONTANA. THIS BAND HAS THE POTENTIAL FOR AN
INCH OF SNOW FALL IN THE VALLEYS WHILE THE MOUNTAINS COULD SEE A
COUPLE OF INCHES. THE PRECIPITATION IS EXPECTED TO DECREASE
THROUGH OUT THE DAY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE
REGION. THIS RIDGE WILL ALSO CAUSE THE WINDS IN THE GRANGEVILLE
REGION TO SLOWLY DIMINISH TODAY AND TONIGHT. TEMPERATURES FOR
TODAY APPEAR TO BE SIMILAR TO WHAT WAS FELT YESTERDAY...SEASONABLY
WARM.

A STRONG WEATHER SYSTEM WILL MAKE ITS WAY TO WESTERN MONTANA AND
NORTH CENTRAL IDAHO BY SATURDAY MORNING. THIS SYSTEM WILL PUSH A
WARM FRONT NORTHWARD OVER THE REGION...CAUSING THE SNOW LEVELS TO
RISE ON SATURDAY. THIS SYSTEM IS TAPPING INTO AMPLE SUBTROPICAL
MOISTURE...SO THE MOUNTAINS SHOULD SEE SEVERAL MORE INCHES OF
SNOW. A STRONG LOW LEVEL JET WILL ACCOMPANY THIS SYSTEM...SO THE
HIGHER TERRAIN CAN EXPECT GUSTY SOUTHWESTERLY WINDS. THESE WINDS
COULD MIX DOWN TO THE VALLEY FLOOR...ESPECIALLY IN THE SALMON
RIVER AND CAMAS PRAIRIE REGIONS...SO HAVE DECIDE TO ISSUE A WIND
ADVISORY FOR THIS AREA. THE COMBINATION OF HEAVY SNOW AND GUSTY
WINDS HAVE PROMPTED THE ISSUANCE OF A WINTER STORM WATCH FOR
SATURDAY THROUGH SATURDAY NIGHT FOR MOST MOUNTAIN AREAS. THE
PRECIPITATION IS EXPECTED TO BECOME MORE CONVECTIVE IN NATURE
SATURDAY NIGHT...AFTER THE PASSAGE OF THE COLD FRONT.

.LONG TERM...SUNDAY THROUGH FRIDAY...AFTER THE PASSAGE OF THE
MOIST PACIFIC SYSTEM SATURDAY AFTERNOON...UPPER LEVEL FLOW
BECOMES MORE NORTHWESTERLY SUNDAY. SNOW BANDING WILL BE AN ISSUE
SUNDAY THROUGH EARLY MONDAY MORNING AS LOW LEVEL MOISTURE AND
INSTABILITY COMBINE WITH THE TAIL END OF THE JET...PRODUCING 35 TO
40KT 700MB WINDS (NEAR 10000 FEET). THIS CONCERN ENDS BY MONDAY
MORNING AS LOW LEVEL MOISTURE IS SQUASHED BELOW MOUNTAIN PEAKS
UNDER STRONG SUBSIDENCE ALOFT. RIDGING BEGINS TO DOMINATE TUESDAY
THROUGH WEDNESDAY WITH INVERSIONS FORMING AND PATCHY VALLEY FOG
EXPECTED IN THE MORNINGS. AFTER WEDNESDAY...FORECAST BECOMES MORE
UNCERTAIN AS MODEL SOLUTIONS BEGIN TO DIVERGE. ECMWF AND UKMET NOW
IN LINE WITH GFS IN SHOWING THE RIDGE RETROGRADE...ALLOWING A
COOLER AND MORE MOIST NORTHWESTERLY FLOW. HOWEVER TIMING AND
PLACEMENT VARY SIGNIFICANTLY BETWEEN SOLUTIONS SO DECIDED TO MAKE
VERY FEW CHANGES AFTER WEDNESDAY.

&&

.AVIATION...SNOW SHOWERS ACROSS THE REGION WILL CAUSE LOWERED
CEILINGS AND VISIBILITIES THROUGH THIS MORNING...WITH IMPROVING
CONDITIONS DURING THE AFTERNOON. MOUNTAINS AND PASSES WILL BE
OBSCURED. PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER
INFORMATION.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM 5 AM SATURDAY TO 5 AM SUNDAY FOR
     BITTERROOT/SAPPHIRE MOUNTAINS.

     WINTER STORM WATCH FROM 5 AM SATURDAY TO 5 AM SUNDAY ABOVE 4000
     FEET FOR KOOTENAI/CABINET REGION...LOWER CLARK FORK REGION.

     WINTER STORM WATCH FROM 11 AM SATURDAY TO 5 AM SUNDAY ABOVE
4000      FEET FOR WEST GLACIER REGION.

ID...WINTER STORM WATCH FROM 5 AM SATURDAY TO 5 AM SUNDAY ABOVE 4000
     FEET FOR NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER
     MOUNTAINS.

     WIND ADVISORY FROM 8 PM THIS EVENING TO 8 PM SATURDAY FOR
     OROFINO/GRANGEVILLE REGION...LOWER HELLS CANYON/SALMON
     RIVER REGION.

&&

SHORT TERM...SMITH
LONG TERM...VIA
AVIATION...VIA
weather.gov/missoula
Hazardous weather outlook, Feb 2, 7:00 PM PST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
800 PM MST THU FEB 2 2006

IDZ005-006-009-010-MTZ001-002-004>007-043-031200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
700 PM PST THU FEB 2 2006 /800 PM MST THU FEB 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TONIGHT

LIGHT SNOW SHOWERS WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONGER WEATHER SYSTEM WILL MOVE ACROSS WESTERN MONTANA AND
NORTH CENTRAL IDAHO ON SATURDAY. THIS SYSTEM WILL BRING WIDE
SPREAD SNOW TO THE MOUNTAINS WITH MODERATE TO HEAVY SNOW
ACCUMULATIONS. RAIN WILL TURN TO SNOW IN THE VALLEYS LATE SATURDAY
AFTERNOON OR SATURDAY NIGHT WITH LIGHT TO MODERATE ACCUMULATIONS
POSSIBLE...MAINLY SOUTH AND EAST OF MISSOULA. GUSTY WINDS AT
HIGHER ELEVATIONS COULD CAUSE BLOWING AND DRIFTING SNOW.

IDZ007-008-031200-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
700 PM PST THU FEB 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TONIGHT

SOUTHERLY WINDS HAVE DECREASED THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONGER WEATHER SYSTEM IS FORECAST TO MOVE INTO NORTH CENTRAL
IDAHO BY LATE FRIDAY NIGHT. THIS SYSTEM IS EXPECTED TO TO ONCE
AGAIN INCREASE THE PRESSURE GRADIENT...WHICH WILL CAUSE THE WINDS
TO INCREASE. GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE
CAMAS PRAIRIE AND LOWER SALMON RIVER CANYON ON FRIDAY NIGHT. THESE
WINDS MAY REACH WARNING CRITERIA.

weather.gov/missoula

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:32 AM PSTWinter Storm WatchMSOClearwater, Idaho13 days
Feb 3, 1:38 PM PSTWinter Storm WarningMSOClearwater, Idaho37 hr
Feb 3, 1:41 PM PSTHigh Wind WarningMSOClearwater, Idaho23 hr

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.